Alert archive / Nebraska / Tornado Warnings in 2013

Tornado Warning 17, NWS Hastings, NE

May 29, 2013Clay County, Nebraska

NWS Hastings, NE issued this tornado warning at May 29, 2013, 2:58 PM CDT for Clay County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2013, 2:58 PM CDT (19:58 UTC)
Expired
May 29, 2013, 3:30 PM CDT
In force
32 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

County Clay County, NE

The radar

The Grand Island radar (KUEX), 48 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 1:04 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1537 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WFUS53 KGID 291958
TORGID
NEC035-292030-
/O.NEW.KGID.TO.W.0017.130529T1958Z-130529T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
258 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 330 PM CDT

* AT 254 PM CDT...A CONFIRMED TORNADO WAS LOCATED 3 MILES NORTH OF
  CLAY CENTER...OR 18 MILES EAST OF HASTINGS....AND MOVING NORTH AT
  30 MPH.

  HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.

  SOURCE...EMERGENCY MANAGEMENT CONFIRMED TORNADO.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  HARVARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4054 9799 4054 9811 4070 9813 4070 9788
TIME...MOT...LOC 1958Z 194DEG 24KT 4060 9803

TORNADO...OBSERVED
HAIL...1.00IN

$$

BRYANT
1 follow-up statement
854 
WWUS53 KGID 292011
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
311 PM CDT WED MAY 29 2013

NEC035-292020-
/O.CAN.KGID.TO.W.0017.000000T0000Z-130529T2030Z/
CLAY NE-
311 PM CDT WED MAY 29 2013

...THE TORNADO WARNING FOR NORTH CENTRAL CLAY COUNTY IS CANCELLED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR THE AREA.

TRAINED SPOTTERS REPORTED THAT THE TORNADO LIFTED NORTH OF 
SARONVILLE AROUND 3 PM.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 4054 9799 4054 9811 4070 9813 4070 9788
TIME...MOT...LOC 2010Z 194DEG 24KT 4068 9800

$$

BRYANT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 29, 2:54 PM CDT, 4 minutes earlier.

Area forecast discussion, May 29, 2:54 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
254 PM CDT WED MAY 29 2013

.UPDATE...
ISSUED AT 808 AM CDT WED MAY 29 2013

GIVEN INCREASE IN SHOWERS/FAIRLY WEAK THUNDERSTORMS ACROSS MUCH OF
THE SOUTHEAST 1/4 OF THE CWA ALREADY THIS MORNING...HAVE UPPED
POPS TO 50 PERCENT THIS MORNING ACROSS MUCH OF THE EASTERN 1/2 OF
THE CWA...WHILE KEEPING LOWER POPS IN THE WEST. AM NOT
ANTICIPATING SEVERE STORMS THIS MORNING...BUT SOME SMALL HAIL IS
NOT OUT OF THE QUESTION. ITS A COMPLEX CONVECTIVE SCENARIO
TODAY..WITH THE PRESENCE OF SEVERAL SUBTLE DISTURBANCES IN THE MID
LEVEL FLOW OUT AHEAD OF THE PRIMARY SHORTWAVE TROUGH APPROACHING
FROM THE ROCKIES...VERY POSSIBLY ENSURING THAT AT LEAST SOME
PORTION OF THE CWA WILL SEE RAIN AT ANY GIVEN TIME TODAY.

ON ANOTHER NOTE...REGARDING THE THURSDAY/FRIDAY FIRE WEATHER
CONCERNS FOR OUR WESTERN CWA OUTLINED IN THE PREVIOUS
DISCUSSION...UPON FURTHER INSPECTION THE OFFICIAL FIRE WEATHER
FUEL STATUS FOR ALL NEBRASKA ZONES WAS SET TO UNFAVORABLE FOR
LARGE FIRE GROWTH AS OF YESTERDAY. THIS BASICALLY MEANS THAT
VEGETATION IS GREEN ENOUGH/WET ENOUGH TO PRECLUDE MAJOR FIRE
WEATHER PROBLEMS...ALTHOUGH OF COURSE CAUTION SHOULD STILL BE
USED WHEN BURNING. AS A RESULT OF THIS UNFAVORABLE FUEL
STATUS...WILL BE REMOVING ELEVATED FIRE DANGER MENTION FROM THE
HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 406 AM CDT WED MAY 29 2013

MAIN FORECAST CONCERN WILL BE
CHANCES FOR THUNDERSTORMS.

RADAR FROM KLNX SHOWS THAT MANY OF THE THUNDERSTORMS TO THE WEST
HAVE DIMINISHED BUT A RAIN SHIELD REMAINS. THERE ARE A COUPLE OF
BOUNDARIES THAT ARE SHOWING UP ON KUEX RADAR...ONE FROM THE
CONVECTION TO THE WEST AND ANOTHER FROM CONVECTION TO THE SOUTH.
WHEN THESE COLLIDE APPEARS TO BE THE BEST CHANCE FOR SOME SHOWERS
AND THUNDERSTORMS EARLY THIS MORNING. THERE HAVE BEEN A FEW THAT
GOT STARTED BUT SOON WANED.

MODELS ARE SIMILAR WITH THE UPPER LEVEL LOW THAT MOVES FROM THE
NORTHERN ROCKIES INTO THE NORTHERN HIGH PLAINS TODAY AND TONIGHT.
THERE IS A SURFACE LOW ON THE HIGH PLAINS THAT TRIES TO MOVE
EAST...BUT DOES NOT MAKE IT THROUGH THE AREA. THE SURFACE PRESSURE
GRADIENT TIGHTENS THIS MORNING AHEAD OF THE SURFACE LOW. WINDS
WILL START TO INCREASE. THE STRONGEST WINDS WILL BE IN THE
SOUTHERN PART OF THE FORECAST AREA...BUT BREEZY CONDITIONS ARE
EXPECTED ACROSS THE AREA TODAY. WILL KEEP THE WIND ADVISORY AS IS
FOR NOW.

THE NEXT CONCERN WILL BE WHEN THUNDERSTORMS WILL DEVELOP. THE
UPPER LEVEL WAVE WILL START TO AFFECT THE AREA THIS MORNING AND
SOME THUNDERSTORM DEVELOPMENT IS NOT OUT OF THE QUESTION. THE NAM
AND THE GFS SHOW A DEFINITIVE INCREASE IN QPF DURING THE MORNING
BUT THE RAP AND 4KM WRF BOTH HOLD OFF UNTIL LATER. WILL KEEP SOME
LOW POPS IN FOR THE MORNING...BUT RAMP IT UP LATER THIS MORNING
AND EARLY THIS AFTERNOON WHEN THE UPPER WAVE IS MOVING INTO THE
AREA. SEVERE WEATHER IS EXPECTED DURING THE AFTERNOON AND EVENING
WHEN MUCAPES ARE EXPECTED TO BE OVER 3500 J/KG. THE SEVERE WEATHER
WILL LIKELY CONTINUE INTO THE EVENING BUT THE SEVERE THREAT WILL
DIMINISH LATER TONIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 406 AM CDT WED MAY 29 2013

MAIN STORY: A REPRIEVE FROM THE THREAT OF TSTMS WILL OCCUR AS
TEMPS TUMBLE TO BELOW NORMAL THIS WEEKEND...THEN THE THREAT
RETURNS EARLY NEXT WEEK AS SUMMER WARMTH RETURNS.

ALOFT: THE TROF CURRENTLY MOVING THRU THE W WILL CLOSE OFF OVER
THE NRN PLAINS THU NGT-FRI BEFORE OPENING UP AND SLOWLY MIGRATING
INTO THE GREAT LAKES AND MIDWEST THIS WEEKEND. A MODEST SHRTWV
RIDGE WILL ADVANCE INTO THE PLAINS SUN-MON...AS THE NEXT TROF
MOVES INTO THE PAC NW. ALL THE WHILE THE WESTERLIES WILL GRADUALLY
LIFT BACK INTO THE NRN USA.

SFC: A COOL FRONT WILL MOVE THRU LATE THU AFTN/EVE. HOWEVER...THE
TAIL END OF THE FRONT MAY NOT ENTIRELY CLEAR THE SE FRINGE OF OUR
FCST AREA UNTIL FRI EVNG. THIS FRONT WILL BE FOLLOWED BY A SECONDARY
STRONGER COLD FRONT FRI EVNG. HIGH PRES DRIFTS THRU SUN WITH RETURN
FLOW INTENSIFYING WITH ITS DEPARTURE TO THE E AND REDEVELOPMENT OF
THE LEE TROF...AS LOW PRES HEADS E ALONG THE USA-CAN BORDER. HEAT
BUILDS OVER THE REGION MON-TUE UNTIL THE NEXT COOL FRONT MOVES THRU
TUE NGT OR WED. COOL HIGH PRES THEN BUILDS IN THU.

HAZARDS: FIRE WX MAY BECOME A CONCERN THU/FRI BETWEEN 2PM-8PM.
ATTM DO NOT ENVISION A RFW BUT FIRE DANGER COULD BE ELEVATED.
THERE ARE MULTIPLE CHANCES FOR TSTMS THU-FRI BUT COVERAGE AND
INTENSITY WILL BE LOW DUE TO DIMINISHING MSTR/INSTABILITY. SOME
SVR TSTMS WILL BE POSSIBLE EARLY NEXT WEEK AS INSTABILITY
INCREASES.

THE DAILY DETAILS...

THU: THE BACKSIDE OF AN MCS MAY STILL LINGER SE OF THE TRI-CITIES
IN THE MRNG. OTHERWISE DECREASING CLOUDS.

THE DRYLINE WILL PRESS INTO THE FCST AREA IN THE WARM SECTOR OF A
992 MB SFC LOW OVER THE DAKOTAS...WITH ITS ASSOCIATED COOL FRONT
DROPPING INTO THE NW FRINGE LATE. THE LFQ OF THE 80 KT ULJ WILL BE
OVER THE CNTRL PLAINS...BUT HIGH QUALITY MSTR WILL BE RAPIDLY ON THE
DECREASE. AN ISOLATED SHWR/TSTM IS POSSIBLE...MAINLY E OF HWY 281.

FIRE DANGER: WE NEED TO WATCH ALONG AND W OF HWY 183. USED LOWER
NAM 2M DWPTS WHICH DROPS INTO THE UPR 30S. WINDS LOOK MARGINAL.

FRI: WEAK HIGH PRES BUILDS IN BEFORE SECONDARY COLD FRONTAL
PASSAGE. A BREEZY DAY W OF HWY 281. THERE IS A VERY LOW
PROBABILITY FOR AN ISOLATED SHWR/TSTM IN VICINITY OF THE
APPROACHING FRONT AND THE STALLED FRONT OVER THE SE. FIRE DANGER
COULD BE ELEVATED AGAIN W OF HWY 183.

SAT: BREEZY AND COOL WITH HIGH TEMPS ABOUT 10F COOLER THAN
NORMAL. COULD SEE A FEW SPRINKLES N OF I-80 IN THE AFTN.

SUN: NICE AND COMFORTABLE. A GOOD DAY TO OPEN UP THE HOUSE.

SUN NGT: A STRONG PULSE OF WAA/MSTR TRANSPORT AS 40 KT LLJ
DEVELOPS. MSTR WILL INITIALLY BE LACKING SO IT APPEARS THIS
PROCESS WILL NOT DESTABILIZE THE ATMS. JUST TOO SOON SO THE FCST
IS DRY.

MON-TUE: RISK OF TSTMS INCREASES AND PROBABLY PEAKS TUE. WE ARE
PROBABLY TOO LOW ON OUR TEMPS BY 3-5F. WOULD NOT BE SURPRISED TO SEE
MID 90S SW OF THE TRI-CITIES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 246 PM CDT WED MAY 29 2013

THERE ARE NUMEROUS AVIATION CHALLENGES INCLUDING MULTIPLE ROUNDS
OF THUNDERSTORMS IN AND AROUND KGRI THROUGH THIS EVENING. VARYING
WIND SPEED AND DIRECTION NEAR THUNDERSTORMS WILL ALSO BE A
CONCERN. FURTHERMORE...THERE WILL BE PERIODIC MVFR AND IFR
CONDITIONS DUE TO LOW CLOUDS ASSOCIATED WITH THUNDERSTORMS.
THUNDERSTORMS CONTINUE TO REDEVELOP TO THE SOUTHWEST OF KGRI AND
THESE THUNDERSTORMS WILL SWING THROUGH OR NEAR KGRI THIS
AFTERNOON. ANOTHER INTENSE LINE OF THUNDERSTORMS WILL LIKELY
DEVELOP ACROSS SOUTHWEST NEBRASKA INTO WESTERN KANSAS LATE THIS
AFTERNOON AND WILL PUCH NORTHEAST INTO KGRI THIS EVENING. SEVERE
WEATHER IS POSSIBLE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ006-007-017>019.

&&

UPDATE...PFANNKUCH
SHORT TERM...JCB
LONG TERM...HALBLAUB
AVIATION...027
Hazardous weather outlook, May 29, 9:31 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
931 AM CDT WED MAY 29 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
301445-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
931 AM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL KANSAS
TODAY. PLEASE SEE THE LATEST WIND ADVISORY PRODUCT FOR ADDITIONAL
INFORMATION.

THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS THE OUTLOOK AREA
TODAY WITH THE POTENTIAL FOR SEVERAL ROUNDS OF THUNDERSTORMS.
SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH HAIL AS BIG AS
GOLF BALLS...THUNDERSTORM WIND GUSTS TO AROUND 70 MPH AND ISOLATED
TORNADOES. THE PRIMARY THREAT FOR ANY ISOLATED TORNADOES WILL RUN
FROM MID AFTERNOON THROUGH THE EVENING HOURS.

LOWLAND FLOODING MAY ALSO BECOME A CONCERN TODAY WITH LOCALLY HEAVY
RAINFALL OF 1 TO 3 INCHES...THE GREATEST THREAT FOR LOCALIZED
FLOODING WILL BE FOR THOSE AREAS ALONG AND SOUTH OF INTERSTATE 80
IN NEBRASKA AS WELL AS ACROSS NORTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON THURSDAY INTO THURSDAY NIGHT...THUNDERSTORMS ARE AGAIN POSSIBLE
ACROSS THE ENTIRE OUTLOOK AREA. EAST OF HIGHWAY 183...THERE IS A
LOW CHANCE OF SEVERE WEATHER...WITH A MARGINAL THREAT FOR HAIL TO
ONE INCH IN DIAMETER...AND WIND GUSTS TO NEAR 60 MPH.

FRIDAY...THERE IS A RISK OF A THUNDERSTORM OR TWO IN THE AFTERNOON
AND EVENING...MAINLY EAST OF THE HIGHWAY 281 CORRIDOR. NO SEVERE
STORMS ARE EXPECTED.

THUNDERSTORMS ARE AGAIN POSSIBLE NEXT MONDAY AND TUESDAY. SOME
THUNDERSTORMS COULD BE SEVERE...ESPECIALLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN VARIOUS PORTIONS OF THE
OUTLOOK AREA THIS MORNING...AND AGAIN WITH LATER ROUNDS OF SEVERE
WEATHER THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, May 29, 2:03 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
203 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             HASTINGS                40.59N 98.39W
05/29/2013  E0.88 INCH       ADAMS              NE   TRAINED SPOTTER

            WEST SIDE OF HASTINGS

&&

NOAA/NWS/MORITZ
Local storm report, May 29, 2:09 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
209 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             4 N HASTINGS            40.65N 98.39W
05/29/2013  E0.88 INCH       ADAMS              NE   NWS EMPLOYEE

            47 MPH WIND GUST ALONG WITH NICKEL SIZE HAIL OBSERVED AT
            THE NWS OFFICE

&&

BRYANT
Local storm report, May 29, 2:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
229 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             HASTINGS                40.59N 98.39W
05/29/2013  E1.50 INCH       ADAMS              NE   PUBLIC

            QUARTER TO PING PONG BALL SIZE HAIL WAS REPORTED ON THE
            WEST SIDE OF HASTINGS.

&&

ODER
Local storm report, May 29, 2:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
235 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             KEARNEY                 40.70N 99.08W
05/29/2013  E0.88 INCH       BUFFALO            NE   EMERGENCY MNGR

&&

ODER
Special weather statement, May 29, 2:40 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
240 PM CDT WED MAY 29 2013

NEZ061-292015-
BUFFALO NE-
240 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BUFFALO COUNTY UNTIL
315 PM CDT...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AMHERST...OR 16 MILES NORTHWEST OF
KEARNEY...MOVING NORTH AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN BUFFALO COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4106 9921 4105 9918 4104 9917 4083 9918
      4082 9942 4105 9942
TIME...MOT...LOC 1941Z 178DEG 39KT 4093 9930

ADO
Local storm report, May 29, 2:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
256 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             KEARNEY                 40.70N 99.08W
05/29/2013  E1.00 INCH       BUFFALO            NE   PUBLIC

            BY HILLTOP MALL

&&

DOXEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:15 PM CDTSpecial Weather StatementGIDThayer45 min
May 28, 7:26 PM CDTSevere Thunderstorm WarningGIDThayer49 min
May 29, 8:44 AM CDTSevere Thunderstorm WarningGIDFranklin31 min
May 29, 8:57 AM CDTSevere Thunderstorm WarningGIDBuffalo, Franklin, Harlan, Kearney, Phelps33 min
May 29, 9:01 AM CDTSpecial Weather StatementGIDWebster44 min
May 29, 9:21 AM CDTSpecial Weather StatementGIDFranklin, Webster24 min
May 29, 9:34 AM CDTSpecial Weather StatementGIDKearney11 min
May 29, 9:46 AM CDTSpecial Weather StatementGIDAdams, Franklin, Kearney, Nuckolls, Webster44 min
May 29, 10:13 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney32 min
May 29, 10:45 AM CDTSevere Thunderstorm WarningGIDBuffalo30 min
May 29, 11:01 AM CDTSpecial Weather StatementGIDHall29 min
May 29, 11:28 AM CDTSpecial Weather StatementGIDHall, Howard, Merrick32 min
May 29, 11:47 AM CDTSevere Thunderstorm WarningGIDHall, Howard28 min
May 29, 12:13 PM CDTSpecial Weather StatementGIDHoward, Merrick, Nance32 min
May 29, 12:42 PM CDTSpecial Weather StatementGIDWebster33 min
May 29, 12:45 PM CDTSpecial Weather StatementGIDGreeley30 min
May 29, 12:59 PM CDTSpecial Weather StatementGIDFillmore31 min
May 29, 1:08 PM CDTSpecial Weather StatementGIDGreeley52 min
May 29, 1:09 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster36 min
May 29, 1:32 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster43 min
May 29, 1:52 PM CDTSpecial Weather StatementGIDKearney23 min
May 29, 2:08 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton37 min
May 29, 2:14 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney31 min
May 29, 2:40 PM CDTSpecial Weather StatementGIDBuffalo35 min
May 29, 2:42 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton33 min
May 29, 2:42 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman33 min
May 29, 2:45 PM CDTSevere Thunderstorm WarningGIDBuffalo30 min
May 29, 3:03 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York42 min
May 29, 3:12 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman33 min
May 29, 3:37 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York38 min
May 29, 3:42 PM CDTSevere Thunderstorm WarningGIDSherman, Valley33 min
May 29, 3:43 PM CDTTornado WarningGIDClay, Fillmore, Hamilton, York32 min
May 29, 3:58 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton, Nuckolls32 min
May 29, 4:04 PM CDTTornado WarningGIDHamilton, York26 min
May 29, 4:13 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York32 min
May 29, 4:19 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York41 min
May 29, 4:22 PM CDTTornado WarningGIDClay, Hamilton23 min
May 29, 4:24 PM CDTTornado WarningGIDHamilton, York36 min
May 29, 4:28 PM CDTTornado WarningGIDFillmore, York32 min
May 29, 4:32 PM CDTTornado WarningGIDFillmore28 min
May 29, 4:33 PM CDTSevere Thunderstorm WarningGIDValley42 min
May 29, 4:38 PM CDTSpecial Weather StatementGIDDawson, Gosper52 min
May 29, 4:43 PM CDTTornado Warning Tornado observedGIDHamilton32 min
May 29, 4:44 PM CDTTornado Warning Tornado observedGIDYork31 min
May 29, 4:46 PM CDTSevere Thunderstorm WarningGIDDawson, Furnas, Gosper44 min
May 29, 4:47 PM CDTTornado WarningGIDFillmore, York28 min
May 29, 4:48 PM CDTTornado Warning Tornado observedGIDValley27 min
May 29, 4:54 PM CDTTornado WarningGIDYork36 min
May 29, 4:58 PM CDTTornado WarningGIDPolk, York32 min
May 29, 5:04 PM CDTSpecial Weather StatementGIDThayer26 min
May 29, 5:15 PM CDTSevere Thunderstorm WarningGIDHamilton, Polk, York30 min
May 29, 5:18 PM CDTTornado WarningGIDPolk, York27 min
May 29, 5:41 PM CDTSpecial Weather StatementGIDNuckolls, Webster49 min
May 29, 5:56 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer34 min
May 29, 6:06 PM CDTTornado Warning Tornado observedGIDGreeley, Howard24 min
May 29, 6:22 PM CDTAreal Flood AdvisoryGIDPolk, York4 hr
May 29, 6:27 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard48 min
May 29, 6:38 PM CDTSpecial Weather StatementGIDNance22 min
May 29, 6:54 PM CDTSpecial Weather StatementGIDAdams, Hall, Kearney36 min

Nearby

Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.